Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 33, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 2, 2000, 4:28 PM EDT for Botetourt County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2000, 4:28 PM EDT (20:28 UTC)
- Expired
- Aug 2, 2000, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 022029 FFWRNK VAC023-022330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 428 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 730 PM EDT. * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL OVER BOTETOURT COUNTY... NEAR ORISKANY. THIS THUNDERSTORM WAS NEARLY STATIONARY. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING ALONG PATTERSON CREEK...AND AL(ONG CRAIG CREEK. <<CALL TO ACTION>>A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT! .END 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:15 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 2, 3:15 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 315 PM EDT WED AUG 2 2000 PCPN CONTS TO INCREASE IN COVERAGE AS VORT MAX COMES UP OUT OF EASTERN TN/KY. WILL EXTEND FFA INTO THE EVENING AND ADD WV COUNTIES. TNGT ANOTHER BIT OF ENRGY COMES OUT OF THE TROF BASE WITH HIGH MOISTR OVER THE REGION. SO WILL KEEP POPS AT 50-60. TMRW THE PTTN STARTS TO BECOME MORE PROGRESSIVE. WAVE TRIES TO PUSH MOST ACTION TO THE SE AS ENERGY DROPS OUT OF THE UPR MIDWEST. MOST OF CWA MAY FIND INSELF IN A SUBSIDENCE REGION IN BETWEEN WITH LITTLE COVERAGE. SO HAVE DROPPED POPS BACK TO 30S EVERYWHERE. PCPBL WATER VALUES BEGIN DROPPING TMRW NIGHT. AVN MORE AGRESSIVE WITH FRONT...AND REALLY DRIES THINGS OUT LATE TMRW NIGTH AND FRIDAY. WILL KEEP SOME POPS IN THE SOUTHEAST FRIDAY AS FRONT STALLS IN THAT REGION. .RNK... NC...FFA THRU 10PM NCZ001>003-018-019. VA...FFA THRU 10PM VAZ007-009>020-022>024-032>035-045>047 WV...FFA THRU 10PM WVZ042>045 JDS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:38 PM EDT | Flash Flood Warning | RNK | Rockbridge | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.